Thunderstorm Wind, Knox
- When
- June 15, 8:37 PM CST to 8:42 PM CST
- Where
- Knox County, Maquon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.800, -90.170
A tree was blown down in Maquon.
A line of thunderstorms developed across eastern Iowa during the early evening of June 15th, then tracked southeastward along an advancing warm front into central Illinois during the late evening of the 15th into the early morning hours of the 16th. one just southwest of South Pekin in Tazewell County and another near Bellflower in McLean County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A line of thunderstorms developed across eastern Iowa during the early evening of June 15th, then tracked southeastward along an advancing warm front into central Illinois during the late evening of the 15th into the early morning hours of the 16th. Two tornadoes touched down along the leading edge of the storms...one just southwest of South Pekin in Tazewell County and another near Bellflower in McLean County. Minor damage was reported with both tornadoes. Elsewhere around the area, 50-60 mph wind gusts caused scattered damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 15, 7:54 PM CST, 43 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 854 PM CDT Sat Jun 15 2019 .UPDATE... Issued at 853 PM CDT Sat Jun 15 2019 Next round of severe weather is quickly approaching the northwest CWA, as a QLCS moves through northwest Illinois and down into northern Missouri. Severe thunderstorm watch has been issued for areas near/northwest of the Illinois River. PoP's have been updated to reflect the latest timing of this system; the eastern CWA will see a couple more hours of dry weather, before the line arrives. && .SHORT TERM...(This evening through Sunday) ISSUED AT 310 PM CDT Sat Jun 15 2019 An active short term forecast period is in store for much of central and southeast IL for the next 24-36 hours. First of all, a Tornado Watch is in effect along and east of I-57 - but south of Champaign/Vermilion counties - into mid-evening. An MCV, from early morning convection across MO, has shifted into central IL in Christian/Shelby counties. This feature is expected to enhance severe thunderstorm potential in eastern IL into early evening. A convergent low level wind flow and increasing instability near a boundary just south of I-70 will provide the focus for convection as it slowly lifts northward. Effective shear parameters in this same area will provide the potential for a few supercells into early evening. In addition, convective clusters from southern MN into central IA are expected to form into an MCS this evening, and move toward the IL River Valley from late evening through midnight. The heaviest rainfall this evening into early Sunday morning is expected to be south of a Beardstown-Lincoln-Danville line, where another inch or so of rain is anticipated. Much of this area has already had 1 to 3 inches of rain since last night, so the Flash Flood Watch will continue through 7 am Sunday. Most of the shorter range models indicate that we may see a brief break in the rain Sunday morning as a front/outflow from the MCS pushes down toward I-70. However, various waves moving along this boundary in a moderate westerly upper level flow will cause the front to waver across central IL Sunday afternoon-evening, resulting in yet another round of showers and t-storms. .LONG TERM...(Sunday night through Saturday) ISSUED AT 310 PM CDT Sat Jun 15 2019 The story of the wavering frontal boundary looks like it will continue through much of the upcoming week. The medium range models may have their differences in exact timing of various systems during the upcoming week, but one of the things they have in common is the continuation of a nearly zonal flow. This will keep a frontal boundary either in or very close to central/se IL, which will provide the focus for daily chances of showers and thunderstorms in most areas. The exceptions will be along the IL River valley and toward the I-55 corridor Tuesday/Tuesday night, and then again later on Thursday when we may see a brief respite from the rainfall. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 542 PM CDT Sat Jun 15 2019 A warm front draped over the region will result in generally light winds along with periodic precip chances and lower ceilings. This evening, thunderstorms are ongoing across portions of Iowa and Missouri. These storms are expected to congeal into a line and move east across the central Illinois terminals late this evening and overnight. The wind field will likely become disrupted in the wake of the storms resulting in low confidence in pinning down a prevailing wind direction. In addition, low end MVFR and IFR ceilings are expected to overspread the region and persist through around midday tomorrow, then lift to higher end MVFR. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Sunday for ILZ041>057-061>063- 066>068. && UPDATE...Geelhart SHORT TERM...Miller LONG TERM...Miller AVIATION...Deubelbeiss
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Sat Jun 15 2019 ILZ027>031-036>038-040-162030- Fulton-Knox-Marshall-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 320 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Locally heavy rainfall is possible especially south of a Rushville to Bloomington line. Minor flooding will continue along the Illinois River from Henry through Peoria, with moderate flooding from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There is a chance of thunderstorms Sunday and Sunday evening, with isolated thunderstorms possible Monday and Monday night. There is a chance of thunderstorms again from overnight Tuesday night through Thursday morning and again Friday afternoon and Friday night. Moderate to locally heavy rain of 1 to 2 inches is possible Wednesday and Wednesday night. Minor flooding will continue along the Illinois River near Peoria into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ041-047>050-162030- Cass-Mason-Menard-Morgan-Scott- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Moderate to locally heavy rain of 1 to 2 inches is possible tonight and again Wednesday and Wednesday night, which could lead to flash flooding. Moderate flooding will continue along the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday, though thunderstorms should be more isolated on Tuesday. Moderate to locally heavy rains over 1 inch will be possible again Wednesday and Wednesday night. Moderate flooding along portions of the Illinois River will continue into the middle to later part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ042>046-051>055-162030- Champaign-Christian-De Witt-Douglas-Logan-Macon-Moultrie-Piatt- Sangamon-Vermilion- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Moderate to locally heavy rain of 1 to 2 inches is possible tonight and again Wednesday and Wednesday night, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. Moderate to locally heavy rains over 1 inch will again be possible Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ056-057-061>063-066>068-162030- Clark-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-Shelby- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible late this afternoon and evening. Damaging winds, large hail and a couple tornadoes are possible. Moderate to locally heavy rainfall will occur at times, with between 1 and 3 inches of rain possible by dawn Sunday which could lead to flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. There is a marginal risk of severe thunderstorms with damaging winds Sunday afternoon into mid Sunday evening. Moderate to locally heavy rainfall of 1 to 2 inches may occur again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through late this evening. ILZ071>073-162030- Clay-Lawrence-Richland- 320 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible late this afternoon and evening. Damaging winds, large hail and a couple tornadoes are possible. Moderate to locally heavy rains could occur at time from thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. There is a marginal risk of severe thunderstorms with damaging winds Sunday afternoon into mid Sunday evening. Moderate to locally heavy rainfall of 1 to 2 inches may occur again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through late this evening. Deubelbeiss
Special Weather Statement
National Weather Service Lincoln IL
440 PM CDT Sat Jun 15 2019
ILZ068-152200-
Crawford-
440 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAWFORD COUNTY UNTIL 500
PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Robinson, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Robinson, Palestine, Hutsonville, Flat Rock, Merom, Trimble and
Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch is in effect until 900 PM CDT for east central
Illinois.
LAT...LON 3891 8767 3902 8779 3911 8765 3910 8762
3909 8762 3906 8757 3904 8758 3903 8757
3900 8758 3899 8756 3899 8758 3897 8753
3896 8751
TIME...MOT...LOC 2140Z 241DEG 44KT 3901 8766
GeelhartPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
06/15/2019 M2.38 INCH SHELBY IL MESONET
RAINFALL OVERNIGHT AND THIS MORNING
0500 PM HEAVY RAIN CHATHAM 39.67N 89.70W
06/15/2019 M1.60 INCH SANGAMON IL MESONET
24 HOUR TOTAL
&&
25Special Weather Statement
National Weather Service Lincoln IL
545 PM CDT Sat Jun 15 2019
ILZ062-063-067-068-152330-
Jasper-Clark-Cumberland-Crawford-
545 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...NORTHEASTERN
JASPER...SOUTHERN CLARK AND SOUTHEASTERN CUMBERLAND COUNTIES UNTIL
630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hazel Dell, or 15 miles east of Toledo, moving east at 30 mph.
Another strong storm was located about 5 miles east of Hidalgo, also
moving east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Casey, Hutsonville, Hazel Dell, Annapolis, West Union, Eaton, York,
Darwin, Orange, Yale, West York and Bellair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 PM CDT for southeastern
and east central Illinois.
LAT...LON 3914 8766 3912 8763 3911 8765 3910 8762
3909 8762 3907 8759 3909 8813 3929 8808
3932 8760 3931 8762 3930 8760 3928 8761
3925 8759 3925 8757 3922 8757
TIME...MOT...LOC 2244Z 269DEG 25KT 3920 8796
GeelhartPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 E JACKSONVILLE 39.73N 90.22W
06/15/2019 M2.25 INCH MORGAN IL MESONET
24 HOUR TOTAL
&&
25PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN WINDSOR 39.44N 88.60W
06/15/2019 M2.20 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/15/2019 M1.00 INCH MORGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 SSW CHARLESTON 39.42N 88.21W
06/15/2019 M2.59 INCH COLES IL COCORAHS
0700 AM HEAVY RAIN 2 SE TAYLORVILLE 39.50N 89.24W
06/15/2019 M1.07 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 S CHARLESTON 39.47N 88.18W
06/15/2019 M1.02 INCH COLES IL COCORAHS
0730 AM HEAVY RAIN CASEY 39.30N 87.99W
06/15/2019 M1.20 INCH CLARK IL CO-OP OBSERVER
0800 AM HEAVY RAIN BEECHER CITY 39.19N 88.79W
06/15/2019 M1.45 INCH EFFINGHAM IL CO-OP OBSERVER
1100 AM HEAVY RAIN AUBURN 39.58N 89.75W
06/15/2019 M1.36 INCH SANGAMON IL MESONET
24 HOUR TOTAL
1200 PM HEAVY RAIN 4 S CHARLESTON 39.43N 88.18W
06/15/2019 M4.00 INCH COLES IL MESONET
SINCE FRIDAY NIGHT
1250 PM HEAVY RAIN MATTOON 39.48N 88.37W
06/15/2019 M2.08 INCH COLES IL ASOS
MEASURED IN THE LAST 6 HOURS.
1251 PM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
06/15/2019 M1.50 INCH SANGAMON IL NWS EMPLOYEE
STORM TOTAL
0140 PM HEAVY RAIN MARTINSVILLE 39.34N 87.88W
06/15/2019 M1.84 INCH CLARK IL MESONET
0158 PM HEAVY RAIN NEOGA 39.32N 88.45W
06/15/2019 M2.60 INCH CUMBERLAND IL MESONET
0400 PM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
06/15/2019 M1.19 INCH SANGAMON IL ASOS
SINCE 1 AM
0400 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
06/15/2019 M1.17 INCH MACON IL ASOS
SINCE 1 AM
0500 PM HEAVY RAIN CHATHAM 39.67N 89.70W
06/15/2019 M1.60 INCH SANGAMON IL MESONET
24 HOUR TOTAL
0500 PM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
06/15/2019 M2.38 INCH SHELBY IL MESONET
RAINFALL OVERNIGHT AND THIS MORNING
0700 PM HEAVY RAIN 1 E JACKSONVILLE 39.73N 90.22W
06/15/2019 M2.25 INCH MORGAN IL MESONET
24 HOUR TOTAL
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN CHARLESTON 39.48N 88.18W
06/15/2019 M3.10 INCH COLES IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25The Quad Cities radar (KDVN), 97 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
12 thunderstorm wind, 2 tornado. Local standard time, as filed.
A tree was blown down in Maquon.
Several trees and power poles were snapped just north of Fairview.
A tornado touched down 2.1 miles southwest of South Pekin at 10:19 PM CDT. The tornado tracked east-southeast...destroying a shed, blowing over several 18 to 24-inch diameter trees, and knocking over power poles north of Christmas Tree Road near Highway 29 before dissipating about 2.4 miles southeast of South Pekin at 10:22 PM CDT.
Several tree limbs were blown down.
A power pole was blown down in Minier.
A tree was blown down at the intersection of Market and Lee Streets.
A tornado touched down 1.3 miles north of Bellflower at 11:36 PM CDT. The tornado destroyed a machine shed along 3850 E Road before dissipating about 2.8 miles northeast of Bellflower at 11:39 PM CDT.
Six power poles were snapped along IL-10 just west of Lodge.
Several trees were snapped near White Heath.
Tree limbs were blown down near Lake Vermilion.
A large tree branch was snapped.
Numerous tree branches were blown down, including a 10-inch diameter branch.
Several 6 to 8-inch diameter tree branches were blown down.
A roof was partially ripped off a house and numerous tree branches were blown down. A fence was toppled on 8th street and the metal canopy at Lion's Den Pizza was partially destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyThe tornado archive for Illinois, 2019Warnings in Illinois, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827244, 827245, 827240, 827247, 827248, 827250, 827241, 827251, 827257, 827256, 827246, 827253, 827254, 827255.